Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Lubbock, TX

May 7, 2021Briscoe County, Hall County, Texas

NWS Lubbock, TX issued this special weather statement at May 7, 2021, 7:54 PM CDT for Briscoe County, Hall County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2021, 7:54 PM CDT (00:54 UTC)
Expired
May 7, 2021, 8:30 PM CDT
In force
36 min
Issued by
NWS Lubbock, TX

Counties Briscoe County, TX, Hall County, TX

The radar

The Amarillo radar (KAMA), 116 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
2273 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

507 
WWUS84 KLUB 080054
SPSLUB

Special Weather Statement
National Weather Service Lubbock TX
754 PM CDT Fri May 7 2021
 
TXZ024>026-080130-
Briscoe TX-Childress TX-Hall TX-
754 PM CDT Fri May 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHILDRESS...HALL AND
NORTHEASTERN BRISCOE COUNTIES UNTIL 830 PM CDT...

At 753 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Brice, or 15 miles southwest of Clarendon, moving east
at 35 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Memphis, Brice, Estelline, Lakeview and Plaska Community. 

LAT...LON 3443 10038 3453 10130 3475 10120 3475 10031
TIME...MOT...LOC 0053Z 285DEG 29KT 3473 10102 

$$

23

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at May 7, 6:18 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 7, 6:18 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
618 PM CDT Fri May 7 2021

.AVIATION...
VFR at all terminals expected through the evening and night. VCTS
is possible through 03Z near KLBB and KPVW as thunderstorms move
through the area from ERN NM. Confidence remains low of TS
affecting either terminal but have included VCTS. Strong
downburst winds under rain shafts will be the main concern.
Increased winds are expected tomorrow with possible BLDU
after 18Z.

&&

.PREV DISCUSSION... /issued 245 PM CDT Fri May 7 2021/

SHORT TERM...
The passing of an upper level ridge axis this afternoon will signal
a transition to southwesterly flow aloft in response to a trough
axis emanating from a low across the BC west coast and extending
toward Baja California. Lee troughing across eastern NM will
continue to pull moisture into the region. A passing area of
favorable lift, identified by Q-vector analysis, is expected
across that region around the time of peak heating this afternoon
leading to the development of thunderstorms along the western edge
of the theta-e gradient. This activity should make it into the
CWFA around or a little after dinner time this evening in the form
of a broken line of scattered storms. With the loss of daytime
heating, these storms should begin to dissipate and the bulk of
the activity should remain along and west of the I-27/US87
corridor. Some straggler activity could persist thereafter across
the southern Panhandle and northern Rolling Plains. Soundings show
a fairly anemic CAPE profile as they did early this week.
However, it is May in West Texas and potential for hail to the
size of quarters seems reasonable for the strongest storms. That
said, there is no guarantee any storm will generate large hail. Of
greater risk, however, is the prospect for damaging downburst
winds to 65 mph.

Into Saturday, the surface dryline is expected to sharpen though
indications are things will remain well capped up around 15kft with
dry conditions in the subcloud layer across the western 2/3rds.
Storm opportunities are just a bit better in the Rolling Plains but
still not great. The issue is the scant nature of available moisture
near the LFC. If storms manage to form, severe hail and wind will be
possible. Further west, fire weather concerns abound as winds will
approach 30 mph with sub 10% RH values. A fire weather watch has
been issued for Saturday afternoon and evening.

LONG TERM...
A cold front will move through Saturday night, resulting highs 10 to
15 degrees cooler for Sunday than Saturday. An upper-level shortwave
trough will move through the Texas Panhandle Sunday evening and is
expected to bring precipitation to the Panhandle. This activity
could possibly move into the extreme southern Texas Panhandle late
Sunday. Any activity that does move into the area will be limited in
both time and location. Isentropic upglide Sunday night into Monday
will result in low stratus Monday morning.

An upper-level trough will move across the Rockies and into the
central Plains Monday bringing the potential of precipitation to the
CFWA late Monday into Tuesday. With cloudy skies and the potential
of precipitation over the area, temperatures should only make it in
the 60s and low 70s on Tuesday. As the trough moves to the east, an
upper-level ridge will begin to move into the area. This will result
in calmer weather going into the latter part of this week. The ridge
will flatten as a trough moves into the northwestern CONUS on
Friday. There is some indication that a shortwave will form within
the flattened ridge Friday, which would bring the potential for
precipitation late Friday into Saturday.
GKendrick

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday afternoon through Saturday
evening for TXZ021>025-027>031-033>037-039>042.

&&

99/99/28
Hazardous weather outlook, May 7, 4:18 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
418 PM CDT Fri May 7 2021

TXZ021>044-082130-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
418 PM CDT Fri May 7 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Tonight.

Isolated to scattered thunderstorms will be possible across the
far southern Texas Panhandle and South Plains this evening and
tonight. A few of these storms may produce wind gusts up to 65 MPH
and hail to the size of quarters.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hot, dry and gusty southwesterly winds will create critical fire
weather, especially west of the Caprock Escarpment, Saturday
afternoon and evening. A Fire Weather Watch is in effect from noon
until midnight for the South Plains, western Rolling Plains and
southern Texas Panhandle. In addition, the southwesterly winds may
become sustained in excess of 30 mph over portions of the Caprock
Saturday afternoon. Across the Rolling Plains, a conditional risk for
isolated severe thunderstorms will exist Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening. Please relay any
information about severe weather to the NWS while following local,
state, and CDC guidelines.

In the hours before

Local storm report, May 7, 6:49 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
649 PM CDT FRI MAY 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     2 SSW MULESHOE          34.21N 102.74W
05/07/2021  M68 MPH          BAILEY             TX   MESONET

&&

EVENT NUMBER LUB2100262

KENDRICK
Local storm report, May 7, 6:50 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
650 PM CDT FRI MAY 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     2 NE DIMMITT            34.57N 102.29W
05/07/2021  M61 MPH          CASTRO             TX   MESONET

&&

EVENT NUMBER LUB2100263

KENDRICK
Local storm report, May 7, 6:52 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
652 PM CDT FRI MAY 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     3 N HART                34.42N 102.11W
05/07/2021  M59 MPH          CASTRO             TX   MESONET

&&

EVENT NUMBER LUB2100264

KENDRICK
Local storm report, May 7, 7:02 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
702 PM CDT FRI MAY 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TSTM WND GST     9 WSW EARTH             34.19N 102.56W
05/07/2021  M59 MPH          LAMB               TX   MESONET

&&

EVENT NUMBER LUB2100265

KENDRICK
Local storm report, May 7, 7:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
748 PM CDT FRI MAY 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     3 N PLAINS              33.23N 102.84W
05/07/2021  M61 MPH          YOAKUM             TX   MESONET

&&

EVENT NUMBER LUB2100266

KENDRICK
Special weather statement, May 7, 7:54 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lubbock TX
754 PM CDT Fri May 7 2021

TXZ024>026-080130-
Briscoe TX-Childress TX-Hall TX-
754 PM CDT Fri May 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHILDRESS...HALL AND
NORTHEASTERN BRISCOE COUNTIES UNTIL 830 PM CDT...

At 753 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Brice, or 15 miles southwest of Clarendon, moving east
at 35 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Memphis, Brice, Estelline, Lakeview and Plaska Community.

LAT...LON 3443 10038 3453 10130 3475 10120 3475 10031
TIME...MOT...LOC 0053Z 285DEG 29KT 3473 10102

23

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:30 PM CDTSevere Thunderstorm WarningLUBBriscoe, Castro, Floyd, Hale, Lamb, Swisher60 min
May 7, 7:46 PM CDTSevere Thunderstorm WarningLUBCochran, Floyd, Hale, Hockley, Lamb, Lubbock and 3 more59 min
May 7, 8:22 PM CDTSpecial Weather StatementLUBBriscoe, Floyd23 min
May 7, 9:31 PM CDTSpecial Weather StatementLUBLubbock, Lynn59 min
May 8, 3:33 PM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more4 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.